# SDR CA001016005

- Difficulty date: September 15, 2000
- Submitted: January 22, 2001
- Operation: General aviation
- Make and model: Boeing 727171C
- Aircraft time: 45,218 hours
- Engine: Pwa JT8D7A
- System (JASC): 2421 · AC Generator-Alternator
- Part: Shaft
- Condition: Failed
- Location: Generator
- Component: Generator, 976J1198
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: H

## Discrepancy

(CAN) DURING CRUISE FLIGHT NR 3 ENGINE GENERATOR INDICATED UNDER EXCITATION FOLLOWED BY UNDER VOLTAGE THEN A FIELD TRIP. THE RESIDUAL VOLTAGE WAS BELOW MINIMUM AS SUCH THE CSD WAS DISCONNECTED AND THE ELECTRICAL BUSS LOADS WERE REDUCED. THE GENERATOR WAS FOUND TO HAVE A FAILED INPUT SHAFT. THE GENERATOR WAS REPLACED AND AIRCRAFT RETURNED TO SERVICE.
